Discussions By Condition: I cannot get a diagnosis.

Abdominal Pain + Ovarian Cysts

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: concerned2409
  • February 19, 2008
  • 00:47 AM

Can ovarian cysts cause abnormal vaginal discharge tinged with blood? I am not pregnant (negative urine test done by dr.) and I have an IUD. A transvaginal ultrasound showed a 4 cm cyst on my left ovary? I have not had a period in 4 yrs due to the Mirena IUS and have had adbominal ache over 3 weeks? I also had increased vaginal discharge, clear, egg white consistency, no foul order, no itchiness, burning, etc. The discharge was watery and clear for 2 weeks but now has started to contain blood/blood tinged? Any ideas?

Reply Flag this Discussion

4 Replies:

  • Get the mirena IUD out immediately. This is a possible side effect of the mirena. This IUD can also cause pelvic inflammatory disease, or PID. Please have them remove this as soon as possible! Please use a non hormonal form of birth control such as a diaphragm. Ovarian cysts can cause a lot of varied symptoms, including pelvic/abdominal pain, severe bloating, water retention, irregular periods, and more. The danger is if a cyst ruptures, then this can be an emergency visit similar to an appendix rupturing. If you have sudden severe pain with lots of bleeding, nausea, please go to the ER asap... Some cysts resolve on their own. You can try a castor oil pack and see if this helps - it gave me great relief when I had a 7 cm cyst. Google castor oil and Edgar Cayce for info. Basically you place a thin layer of organic castor oil on the affected area, then cover this with plastic then a towel, and place a hot water bottle, or other heat source over this for 30-40 minutes. Very soothing, and helps to dissolve all kinds of cysts. Best wishesDOM
    acuann 3080 Replies
    • February 19, 2008
    • 05:17 AM
    • 0
    Flag this Response
  • I'm not worried yet. Let's see how the culture comes back. ...your doctor did at least perform a culture or microscopic test? Reasons I'm not worried are because sometimes discharges are normal and considering your symptoms it seems normal so far. Please report back on your results :confused:
    Undeleted1 28 Replies
    • February 20, 2008
    • 02:58 AM
    • 0
    Flag this Response
  • Thank you for the advice. Dr. is sending me for follow up ultrasound/transvag next week, if it is reducing in size, no concern, if not, may need to remove...will keep you posted in any case. Swab was taken last week, no results yet though...
    concerned2409 1 Replies
    • February 21, 2008
    • 01:55 AM
    • 0
    Flag this Response
  • I can't stress enough that the Mirena IUD can have some nasty side effects. Please be informed and visit www.rxlist.com or www.drugs.com to find out more. DOM
    acuann 3080 Replies
    • February 21, 2008
    • 05:04 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.